MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G24062
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When setting the adjuster on maximal extending position, sheath of the needle was still inside of the working channel (about 1,5 cm).Upon the device evaluation is was noted that the needle was broken in the handle and the needle was also crumpled in the handle.
 
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).The echo-hd-25-ebus-o device of lot number c1340348 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.As per customer testimony 1st with stylet could only be retracted with a lot of force.2nd with sheath adjuster when setting the adjuster on maximal extending position, sheath of the needle was still inside of the working channel (about 1,5 cm), on evaluation of the returned device, stylet was partially out.There was no needle exposure.Stylet was out approximately 4 cm.Needle cannot be extended, stylet cannot be inserted.The device was taken apart in the laboratory.It was noted that the needle was broken in the handle.Needle tip is intact.It was noted that needle crumpled in handle.The customer complaint is considered to be confirmed as it was found that the needle was broken within the handle assembly.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that excessive force was applied causing the needle to break when attaching or detaching the device to the scope.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that a project (capa pr217973) has been initiated to prevent the reoccurrence of needle breaking, kinking or crumpling within the handle assembly.Document review: prior to distribution, all echo-hd-25-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: it may be noted that according to the instructions for use, ifu0051-7, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0051-7).A review of the manufacturing records for echo-hd-25-ebus-o of lot number c1340348 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1340348 upon review of complaints this failure mode has not occurred previously with this lot # c1340348.Summary the customer complaint is considered to be confirmed as the needle was broken within the handle assembly.The risk associated with this complaint is risk category iii/no risk level.According to the initial reporter, he patient did not require any additional procedures due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7353076
Report Number3001845648-2018-00134
Device Sequence Number1393308
Product Code FCG
UDI-Device Identifier00827002240629
UDI-Public(01)00827002240629(17)200327(10)C1340348
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24062
Device Catalogue NumberECHO-HD-25-EBUS-O
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/20/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1